Arkansas, 2012Heat in Arkansas, September 1 to 7, 2012
September 1 to 7, 2012 · NWS LZK · 34 events in 34 counties and zones
A heat wave started on the 1st of the month and lasted through the 7th. The main effects were felt in central and southern Arkansas.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A heat wave started on the 1st of the month and lasted through the 7th. The main effects were felt in central and southern Arkansas. Most high temperatures reached the upper 90s to above 100. The highest temperatures recorded included 105 at Booneville; 104 at Mena and Morrilton; 103 at Russellville, Searcy, Waldron, and Nimrod Dam; and 102 at Arkadelphia, Cabot, Clarksville, Dardanelle, Oden, and Silver Hill. Heat indices were frequently in the range of 105 to 110, with a few readings slightly above 110.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 1, 5:10 AM CST, 6 hours 50 minutes earlier.
Area forecast discussion, Sep 1, 5:10 AM CST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
610 AM CDT SAT SEP 1 2012
.AVIATION...
REMNANTS OF ISAAC WILL CONTINUE TO AFFECT THE AREA THROUGH MUCH OF
THE PERIOD...WITH SCATTERED TO BROKEN STRATOCU...AND LIGHT SHOWERS
POSSIBLE. WINDS WILL CONTINUE TO GUST AROUND 15 TO 25 KNOTS...
MAINLY IN THE NORTH AND EAST. TAFS OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 316 AM CDT SAT SEP 1 2012/
SHORT TERM...TODAY THROUGH TUESDAY
SCATTERED SHRA WITH SOME ISOLATED TSRA ARE ONGOING THIS MORNING
ACROSS CENTRAL AND NERN PORTIONS OF THE CWA...ACTIVITY STILL IN
ASSOCIATION WITH THE REMNANTS OF ISAAC SPINNING TO THE NORTH OVER
MO. EXPECT THIS PRECIP TO REMAIN POSSIBLE THROUGH THE MORNING
HRS...WITH BEST POPS GENERALLY ALONG AN AXIS FROM THE NERN AND ERN
COUNTIES INTO WRN SECTIONS OF THE CWA. WHILE SOME POCKETS OF HEAVY
RAINFALL WILL STILL BE POSSIBLE WITH THIS ACTIVITY...THE THREAT FOR
WIDESPREAD HEAVY RAINFALL HAS MOVED OUT OF THE STATE. HOWEVER...IF
THE HEAVY RAINFALL OCCURS IN THE AREAS THAT SAW THE VERY HEAVY
RAINFALL THE LAST 2 DAYS...LOCALIZED FLASH FLOODING COULD DEVELOP
ONCE AGAIN.
THE REMNANTS OF ISAAC WILL REMAIN NEARLY STATIONARY ACROSS MO
THROUGH THIS AFTERNOON...WITH PRECIP REMAINING POSSIBLE AROUND THE
LOW CENTER. THIS PRECIP POTENTIAL WILL LIKELY EXTEND SOUTH THROUGH
MUCH OF AR...AND WILL CONTINUE CHANCE POPS FOR SHRA AND TSRA.
WIDESPREAD SVR WX IS NOT EXPECTED AT THIS TIME...BUT A FEW STRONG TO
SVR STORMS COULD DEVELOP...WITH DAMAGING WINDS AND ISOLATED
TORNADOES THE MAIN THREATS. SPC HAS PUT PORTIONS OF THE CWA IN A
SLIGHT RISK...MAINLY FROM CENTRAL SECTIONS INTO NERN AR. LOCALLY
HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE.
THE REMNANTS OF ISAAC WILL SLOWLY DROP SE INTO THE OH RIVER VALLEY
REGION OF THE MIDWEST BY EARLY NEXT WEEK...WITH POPS ACROSS AR
GRADUALLY DECREASING FROM SW TO NE BY MON. HOWEVER...WARM AND MUGGY
CONDITIONS WILL BE EXPECTED IN ISAAC'S WAKE...WITH HIGHS IN THE MID
TO UPPER 90S...AND RESULTING HEAT INDICES NEAR OR JUST ABOVE 100
POSSIBLE. OVERNIGHT LOWS WILL GENERALLY BE IN THE 70S.
LONG TERM...WEDNESDAY THROUGH FRIDAY
UPPER RIDGING ANCHORED TO THE SOUTHWEST WILL CONTRACT AND ALLOW A
FRONTAL BOUNDARY TO MOVE INTO THE REGION FROM THE PLAINS. AS THE
UPPER FLOW FLATTENS OUT...THE FRONT WILL STALL NEAR NORTHERN OR
CENTRAL ARKANSAS. SEVERAL WAVES WILL MOVE ALONG THE FRONT...AND THIS
WILL ALLOW FOR A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE END
OF THE PERIOD.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...57
Hazardous weather outlook, Sep 1, 11:05 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1205 PM CDT SAT SEP 1 2012
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1205 PM CDT SAT SEP 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE REMNANTS OF HURRICANE ISAAC ARE NOW OVER CENTRAL MISSOURI.
HOWEVER...TROPICAL MOISTURE REMAINS ACROSS THE NATURAL STATE...AND
AS ISAAC CONTINUES TO MOVE ACROSS MISSOURI...ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER ARKANSAS.
THE BEST CHANCES FOR RAINFALL AND ANY POTENTIAL SEVERE WEATHER WILL
BE ACROSS NORTHEAST INTO CENTRAL ARKANSAS. SEVERE WEATHER CHANCES
WILL BE GREATEST ALONG A LINE FROM JONESBORO...TO NEWPORT...TO
LITTLE ROCK AND CONWAY. DAMAGING WINDS AND ISOLATED TORNADOES WILL
BE POSSIBLE...AS STRONG WIND ENERGY REMAINS ACROSS THE REGION DUE TO
THE REMNANTS OF HURRICANE ISAAC.
THE THREAT FOR WIDESPREAD HEAVY RAINFALL HAS MOVED OUT OF THE
STATE TO THE NORTHEAST. HOWEVER...ANY ADDITIONAL HEAVY RAINFALL FROM
THUNDERSTORMS WOULD LEAD TO LOCALIZED FLASH FLOODING...ESPECIALLY IN
AREAS THAT SAW THE VERY HEAVY RAINFALL THE PAST 2 DAYS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE THREAT FOR WIDESPREAD SEVERE WEATHER IS EXPECTED TO REMAIN LOW
NEXT WEEK. HOWEVER...MOISTURE LEVELS HAVE INCREASED OVER THE PAST
FEW DAYS AS A RESULT OF WIDESPREAD RAINFALL. AFTERNOON TEMPERATURES
ARE EXPECTED TO WARM BACK INTO THE MID AND EVEN SOME UPPER 90S
ACROSS THE AREA THROUGH THE MIDDLE OF NEXT WEEK. AS A RESULT...HEAT
INDICES COULD RISE TO NEAR OR JUST ABOVE 100 DEGREES SUNDAY...MONDAY
AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING...ESPECIALLY AREAS NORTHEAST OF LITTLE ROCK.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
58
Heat, Johnson
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Johnson forecast zone
- Reported by
- Official NWS Observations
Heat, Pope
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Pope forecast zone
- Reported by
- Official NWS Observations
Heat, Van Buren
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Van Buren forecast zone
- Reported by
- Official NWS Observations
Heat, Cleburne
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Cleburne forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.538, -92.027 (the zone’s center; the record gives no point)
Heat, Conway
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Conway forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.262, -92.701 (the zone’s center; the record gives no point)
Heat, Faulkner
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Faulkner forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.147, -92.332 (the zone’s center; the record gives no point)
Heat, White
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- White forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.256, -91.745 (the zone’s center; the record gives no point)
Heat, Woodruff
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Woodruff forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.186, -91.243 (the zone’s center; the record gives no point)
Heat, Logan
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Logan forecast zone
- Reported by
- Official NWS Observations
Heat, Scott
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Scott forecast zone
- Reported by
- Official NWS Observations
Heat, Yell
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Yell forecast zone
- Reported by
- Official NWS Observations
Heat, Perry
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Perry forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.947, -92.931 (the zone’s center; the record gives no point)
Heat, Polk
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Polk forecast zone
- Reported by
- Official NWS Observations
Heat, Montgomery
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Official NWS Observations
Heat, Garland
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Garland forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.577, -93.150 (the zone’s center; the record gives no point)
Heat, Saline
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Saline forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.647, -92.677 (the zone’s center; the record gives no point)
Heat, Pulaski
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Pulaski forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.770, -92.312 (the zone’s center; the record gives no point)
Heat, Lonoke
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Lonoke forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.754, -91.889 (the zone’s center; the record gives no point)
Heat, Prairie
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Prairie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.830, -91.553 (the zone’s center; the record gives no point)
Heat, Monroe
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Monroe forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.678, -91.204 (the zone’s center; the record gives no point)
Heat, Hot Spring
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Hot Spring forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.318, -92.946 (the zone’s center; the record gives no point)
Heat, Grant
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Grant forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.290, -92.424 (the zone’s center; the record gives no point)
Heat, Jefferson
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.269, -91.931 (the zone’s center; the record gives no point)
Heat, Arkansas
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Arkansas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.291, -91.375 (the zone’s center; the record gives no point)
Heat, Pike
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Pike forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.164, -93.656 (the zone’s center; the record gives no point)
Heat, Clark
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Clark forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.051, -93.176 (the zone’s center; the record gives no point)
Heat, Dallas
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Dallas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.970, -92.654 (the zone’s center; the record gives no point)
Heat, Cleveland
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Cleveland forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.898, -92.185 (the zone’s center; the record gives no point)
Heat, Lincoln
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.958, -91.733 (the zone’s center; the record gives no point)
Heat, Desha
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Desha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.833, -91.254 (the zone’s center; the record gives no point)
Heat, Ouachita
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Ouachita forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.593, -92.882 (the zone’s center; the record gives no point)
Heat, Calhoun
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.558, -92.503 (the zone’s center; the record gives no point)
Heat, Bradley
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Bradley forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.466, -92.162 (the zone’s center; the record gives no point)
Heat, Drew
- When
- September 1, 12:00 PM CST to September 7, 8:00 PM CST
- Where
- Drew forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 33.589, -91.720 (the zone’s center; the record gives no point)
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Illinois, September 1 to 30, 2012$982 million · 35 events
- Tornadoes and Damaging Winds in Arkansas, September 1, 2012$5.0 million · EF2 · 4 events
- Flash Flooding and Flood in Arkansas, September 1 to 18, 2012$1.8 million · 61 kt wind · 66 events
- Wildfire in Nebraska, September 1 to 4, 20123 injured · $6.0 million · 1 event
- Drought in Texas, September 1 to 30, 2012$5.0 million · 24 events
- Flash Flooding and Hail in Utah, September 1 to 2, 2012$1.1 million · 1 in hail · 9 events
- Damaging Winds and Lightning Strike in North Carolina, September 1, 2012$501,000 · 50 kt wind · 3 events
- Flash Flooding and Heavy Rain in Pennsylvania, September 1, 2012$125,000 · 5 events
- Drought in Iowa, September 1 to 30, 201251 events
- Tornado in Missouri, September 1, 2012$100,000 · EF0 · 1 event
- Drought in Oklahoma, September 1 to 30, 201248 events
- Drought in Arkansas, September 1 to 30, 201245 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398466, 398467, 398469, 398471, 398472, 398473, 398474, 398476, 398477, 398478, 398479, 398480, 398481, 398482, 398483, 398484, 398485, 398487, 398488, 398489, 398490, 398491, 398492, 398493, 398494, 398495, 398496, 398497, 398498, 398499, 398500, 398501, 398503, 398504.